Alert archive / Hawaii / Gale Warnings in 2019
Gale Warning 9, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 24, 2019, 3:18 AM HST. It took effect at Dec 24, 2019, 9:32 AM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2019, 3:18 AM HST (13:18 UTC)
- In effect from
- Dec 24, 2019, 9:32 AM HST
- Expired
- Dec 25, 2019, 3:14 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
386 WHHW70 PHFO 241318 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 318 AM HST Tue Dec 24 2019 PHZ114-250230- /O.EXT.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/ /O.CAN.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/ Oahu Windward Waters- 318 AM HST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Southeast winds 20 to 30 kt becoming south tonight, then southwest Wednesday. Seas 8 to 10 feet. * WHERE...Oahu Windward Waters. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. Winds and seas will be higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>112-250230- /O.CON.PHFO.SC.Y.0057.000000T0000Z-191224T2200Z/ /O.UPG.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/ /O.NEW.PHFO.GL.W.0009.191224T2200Z-191226T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- 318 AM HST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... * WHAT...Southeast winds 20 to 30 kt increasing to 25 to 35 kt this afternoon. Winds will shift out of the south tonight, then southwest Wednesday. Seas 7 to 10 feet building to 9 to 12 feet this afternoon through Wednesday. * WHERE...Kauai Northwest Waters, Kauai Windward Waters and Kauai Leeward Waters. * WHEN...For the Gale Warning, from noon today to 6 PM HST Wednesday. For the Small Craft Advisory, until noon HST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Winds and seas will be locally higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ113-250230- /O.UPG.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/ /O.NEW.PHFO.GL.W.0009.191224T2200Z-191226T0400Z/ Kauai Channel- 318 AM HST Tue Dec 24 2019 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... * WHAT...Southeast winds increasing to 25 to 35 kt this afternoon. Winds will shift out of the south tonight, then southwest Wednesday. Seas 7 to 10 feet building to 9 to 12 feet tonight through Wednesday. * WHERE...Kauai Channel. * WHEN...From noon today to 6 PM HST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Winds and seas will be locally higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ115-116-250230- /O.UPG.PHFO.GL.A.0008.191224T2200Z-191226T0400Z/ /O.EXB.PHFO.SC.Y.0057.191224T2200Z-191226T0400Z/ Oahu Leeward Waters-Kaiwi Channel- 318 AM HST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... * WHAT...Southeast winds increasing to 15 to 25 kt this afternoon. Winds will shift out of the south tonight and increase into the 20 to 30 kt range, then to the southwest Wednesday. Seas 7 to 10 feet. * WHERE...Oahu Leeward Waters and Kaiwi Channel. * WHEN...From noon today to 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. Winds and seas will be higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ117-121>123-250230- /O.EXT.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/ Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- 318 AM HST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East to southeast winds 20 to 30 kt becoming south late tonight through Wednesday. Seas 8 to 12 feet. * WHERE...Maui County and Big Island windward waters, Big Island leeward waters, Alenuihaha Channel,. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. Winds and seas will be higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
4 follow-up statements
160 WHHW70 PHFO 241932 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 932 AM HST Tue Dec 24 2019 PHZ110>112-250845- /O.CAN.PHFO.SC.Y.0057.000000T0000Z-191224T2200Z/ /O.EXT.PHFO.GL.W.0009.191224T1932Z-191226T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- 932 AM HST Tue Dec 24 2019 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southeast winds 25 to 35 kt, shifting south tonight, and southwest Wednesday. Seas 8 to 12 feet. * WHERE...Waters surrounding Kauai. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Winds and seas will be locally higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ113-250845- /O.EXT.PHFO.GL.W.0009.191224T1932Z-191226T0400Z/ Kauai Channel- 932 AM HST Tue Dec 24 2019 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Southeast winds 25 to 35 kt, shifting south tonight, and southwest Wednesday. Seas 8 to 12 feet. * WHERE...Kauai Channel. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Winds and seas will be locally higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ115-116-250845- /O.EXT.PHFO.SC.Y.0057.191224T1932Z-191226T0400Z/ Oahu Leeward Waters-Kaiwi Channel- 932 AM HST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Southeast winds increasing to 15 to 25 kt this afternoon, shifting south tonight and increasing into the 20 to 30 kt range, then southwest Wednesday. Seas 7 to 10 feet. * WHERE...Oahu Leeward Waters and Kaiwi Channel. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. Winds and seas will be higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ114-117-121>123-250845- /O.CON.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/ Oahu Windward Waters-Maui County Windward Waters- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters- 932 AM HST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East to southeast winds 20 to 30 kt becoming south late tonight through Wednesday. Seas 8 to 12 feet. * WHERE...Maui County and Big Island windward waters, Big Island leeward waters, Alenuihaha Channel,. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. Winds and seas will be higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Foster
618 WHHW70 PHFO 250134 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 334 PM HST Tue Dec 24 2019 PHZ110>113-251445- /O.CON.PHFO.GL.W.0009.000000T0000Z-191226T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel- 334 PM HST Tue Dec 24 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Southeast winds 25 to 35 kt, shifting south tonight, and southwest Wednesday. Seas 8 to 12 feet. * WHERE...Waters surrounding Kauai. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Winds and seas will be locally higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ114>117-121>123-251445- /O.CON.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/ Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel- Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- 334 PM HST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East to southeast winds 20 to 30 kt becoming south late tonight through Wednesday. Seas 8 to 12 feet. * WHERE...Maui County and Big Island windward waters, Big Island leeward waters, Alenuihaha Channel,. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. Winds and seas will be higher in and around heavy showers and thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Foster
870 WHHW70 PHFO 251344 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 344 AM HST Wed Dec 25 2019 PHZ110>113-260245- /O.CON.PHFO.GL.W.0009.000000T0000Z-191226T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel- 344 AM HST Wed Dec 25 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...South to southwest winds 25 to 35 kt and seas 10 to 15 feet. * WHERE...Waters surrounding Kauai. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ118-120-260245- /O.EXA.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/ Maui County Leeward Waters-Pailolo Channel- 344 AM HST Wed Dec 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...South winds 15 to 25 kt and seas 6 to 9 feet. * WHERE...Maui County Leeward Waters and Pailolo Channel. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ114>117-121>123-260245- /O.CON.PHFO.SC.Y.0057.000000T0000Z-191226T0400Z/ Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel- Maui County Windward Waters-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- 344 AM HST Wed Dec 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...South winds 15 to 25 kt and seas 7 to 10 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Kino
028 WHHW70 PHFO 260114 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 314 PM HST Wed Dec 25 2019 PHZ110>113-261415- /O.CAN.PHFO.GL.W.0009.000000T0000Z-191226T0400Z/ /O.EXB.PHFO.SC.Y.0057.000000T0000Z-191226T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel- 314 PM HST Wed Dec 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest to west winds 15 to 25 kt and seas 7 to 11 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters and Kauai Channel. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ114>118-120>123-261415- /O.EXT.PHFO.SC.Y.0057.000000T0000Z-191226T1600Z/ Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel- Maui County Windward Waters-Maui County Leeward Waters- Pailolo Channel-Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters- 314 PM HST Wed Dec 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...South winds 15 to 25 kt and seas 7 to 11 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 23, 8:51 PM HST, 6 hours 27 minutes earlier.
Area forecast discussion, Dec 23, 8:51 PM HST, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 851 PM HST Mon Dec 23 2019 .SYNOPSIS... A large low pressure system currently west of the Hawaiian Islands will move towards the state bringing a period of wet and unsettled weather conditions to the islands from Tuesday afternoon into Thursday. Each island will see a 12 to 24 hour period of convective rainfall as the main rain band marches eastward down the island chain reaching the Maui and the Big Island on Thursday. Strong southerly winds will blow through Kauai and Oahu with this system with higher potentially damaging wind gusts forecast along north and northeast slopes of both islands. More stable air will spread eastward across the state on Thursday and Friday with improving weather trends as trade winds return to the islands. && .DISCUSSION... The satellite picture tonight is dominated by a large low pressure system roughly 700 to 800 miles west of Kauai moving northeast towards the Hawaiian Islands. A large high and mid level cloud shield extends out ahead (east) of the system keeping cloudy skies in the forecast for the next several days. Southwest winds over the islands are limiting much of the shower activity over the state by rain shadowing the smaller islands as most of the upstream shower bands are passing parallel to the windward mountain ranges. One exception to this rule is along the southeastern slopes of the Big Island where enhanced shower activity remains in the forecast under this southeasterly wind regime. Unsettled weather remains in the forecast for the Christmas holiday time period as a band of clouds and showers associated with the tail of this low moves west to east down the island chain from Tuesday afternoon through Thursday. Most islands will see a 12 to 24 hour period of rainfall with brief periods of heavy rainfall at times, and the potential for isolated thunderstorms within the main cloud band. Some locations may see several inches of rainfall over a 24 hour time period with this event with an elevated risk for localized flash flooding. Strong southerly winds will also develop as the system passes through Kauai and Oahu on Tuesday and Wednesday. Wind speeds during this time period are forecast to exceed wind advisory thresholds for both islands. Southerly wind speeds this strong tend to produce higher than normal wind gusts along the north and northeast facing slopes of both islands. A high wind watch remains in effect for Kauai and Oahu for the Tuesday afternoon through Wednesday afternoon time period for this damaging wind potential. Impacts associated with these strong southerly winds may include downed trees, roof damage and sporadic power outages mainly affecting north to northeast slopes including downwind areas of Kauai and Oahu. Wind speeds will decrease in intensity by Wednesday night as the low pressure system drifts further northward with only moderate southerly winds in the forecast for the lower elevations of Maui County. Stronger winds over Maui and the Big Island will be limited the highest mountain peaks above 9,000 feet elevation. By Thursday, the weakening cloud band reaches Maui and the Big Island with a lesser amount of showers in the forecast for these eastern islands. Surface pressure gradients will also weaken, significantly decreasing wind speeds for low elevation areas of Maui and Hawaii Counties. On Friday another high pressure system will build into the region allowing a return to moderate to breezy trade winds through Sunday. More stable air moving in under the high pressure ridge will keep isolated to scattered showers in the forecast mainly along windward and mountain slopes of each island. && .AVIATION... A low pressure system approaching the state from the west will help to maintain a moderate east southeasterly background flow tonight. As is typical with this type of flow pattern, winds across the islands will be light and variable. Southeasterly winds will steadily increase across mainly Kauai and Oahu on Tuesday as the aforementioned weather disturbance approaches. Other than a few isolated showers, conditions will remain dry across the area. Precipitation coverage is expected to increase by Tuesday afternoon and evening, mainly over Kauai. && .MARINE... Strong pressure gradient between high pressure to the north and low pressure west of the islands will continue to support strong to gale force winds across portions of the Hawaiian coastal waters through Wednesday. Winds will continue out of the east southeast direction tonight (strongest across eastern half of the state). The winds will veer southeasterly on Tuesday, then strengthen out of the south to southwest to near-gale force late Tuesday night through Wednesday (strongest on Kauai and Oahu) as a frontal convergence band approaches the area. A Gale Watch has been posted for all waters from the Kaiwi Channel westward from noon Tuesday through the day Wednesday. Up until then, a Small Craft Advisory is posted due to a combination of winds and seas for most coastal water zones. See the Marine Weather Message (MWWHFO) product on our website for more specific areas and timing. Winds will weaken briefly late Wednesday through Thursday as the front stalls and weakens over the central waters, then shift out of the north and increase into the moderate to fresh category as a ridge of high pressure noses eastward to the north of the islands. Fresh to strong trades and drier conditions are expected to return late Friday and will hold through the weekend. In addition to the winds and seas, heavy showers and a few thunderstorms will remain possible along the convergence band Tuesday night through Wednesday mainly for Kauai and Oahu. A High Surf Advisory has also been posted through tonight along east facing shores due to the rough and choppy surf created by the strong east southeast winds. Surf along east facing shores will gradually trend down through midweek. Surf along south facing shores will trend up and may become rough due to strong southerly winds developing late Tuesday. Water levels running higher than predicted coinciding with the potential of heavy rain and strong southerly winds late Tuesday through Wednesday will likely translate to coastal flooding in areas that typically remain dry, especially along southern shores of Oahu and Kauai where the strongest southerly winds are forecast. A series of small northwest swells will begin Tuesday that will support small surf along exposed north and west facing shores through Friday. An upward trend is possible for the upcoming weekend that could support advisory-level surf by Sunday from a large batch of strong breezes forecast to set up from the Kamchatka Peninsula to the Date Line late Tuesday through midweek. Looking ahead into next week, guidance is advertising a hurricane-force low developing east of Japan this weekend with the strongest winds locked in phase with the system as it races eastward within the 290-310 deg directional band relative to the islands. WAVEWATCH III and ECMWF-Wave solutions along with their ensemble means support this and depict potentially the largest swell of the season arriving and building down the island chain Monday through Tuesday (forerunners 2-4 ft 24-27 second periods with a peak late Monday through Monday night 13 ft 20 seconds 300 deg). If this materializes, this swell will generate surf well above the warning levels for north and west facing shores by Monday night. && .HFO WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through Wednesday afternoon for Kauai Windward-Kauai Mountains-Oahu North Shore- Oahu Koolau-Olomana-Central Oahu-Waianae Mountains. High Surf Advisory until 6 AM HST Tuesday for Kauai Windward- Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-South Big Island-Big Island North and East. Small Craft Advisory until 6 AM HST Wednesday for Maui County Windward Waters-Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters. Gale Watch from Tuesday afternoon through Wednesday afternoon for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel. Small Craft Advisory until noon HST Tuesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Oahu Windward Waters. && DISCUSSION...Bohlin AVIATION...JT MARINE...Gibbs
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:43 PM HST | High Wind Watch | HFO | Honolulu, Kauai | 12 hr |
| Dec 23, 3:53 PM HST | Gale Watch | HFO | 11 hr | |
| Dec 24, 3:47 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.